MAUDE Adverse Event Report: STRYKER SPINE-FRANCE AVIATOR ASSY ONE LEVEL PLATE SIZE 18; SPINAL INTERVERTEBRAL BODY FIXATION ORTHOSIS

STRYKER SPINE-FRANCE AVIATOR ASSY ONE LEVEL PLATE SIZE 18; SPINAL INTERVERTEBRAL BODY FIXATION ORTHOSIS
Catalog Number 48811118
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Codes No Known Impact Or Consequence To Patient (2692); No Information (3190)
Date of Event 03/06/2017
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that; 18mm plate was implanted & when trying to tighten screws down surgeon was unable to get pass spring bar.End was bent not allowing screw to engage.Plate was removed and new selected with rescue screw used.
 
Additional Manufacturer Narrative
Visual inspection, device history review, complaint history review, risk assessment.The device was not confirmed to have a deformed spring bar and functional testing revealed a blocker able to be turned.Manufacturing files were reviewed and no anomalies were found.Potential root causes include:-surgeon does not tighten screws properly; - screw hole not properly prepared (too shallow).
 
Event or Problem Description

Brand Name
AVIATOR ASSY ONE LEVEL PLATE SIZE 18
Common Device Name
SPINAL INTERVERTEBRAL BODY FIXATION ORTHOSIS
Manufacturer (Section D)
STRYKER SPINE-FRANCE
zone industrielle de marticot
cestas 33610
FR  33610
MDR Report Key6455178
Report Number0009617544-2017-00118
Device Sequence Number563602
Product Code KWQ
UDI-Device Identifier07613252152132
UDI-Public(01)07613252152132
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
K142237
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/01/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Catalogue Number48811118
Device Lot Number160809
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/16/2017
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 03/06/2017
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date04/03/2017
Supplement Report FDA Received Date06/01/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1